MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE; PERIPHERAL STENT DELIVERY SYSTEM
Catalog Number 1012632-29
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.Based on the information provided, the reported difficulties and subsequent treatments appear to be due to case circumstances.It is likely that after the failed attempt to advance, the stent became loosened on the balloon due to interaction with the anatomy, resulting in the dislodgment during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the heavily tortuous and moderately calcified right common iliac artery.The omnilink stent delivery system was advanced; however, due to the patient anatomy, the device was unable to cross to the target lesion.The stent delivery system was removed without resistance, but the stent dislodged, remaining on the guide wire, but outside the sheath.An attempt was made to advance an unspecified dilatation catheter to the dislodged stent, to expand the stent to the vessel wall, but the dilatation catheter could not be advanced through the stent.The decision was made to push the sheath and stent into the external iliac artery and a second stent was implanted, crushing the dislodged stent to the vessel wall.An additional same size omnilink stent was implanted to treat the target lesion.A procedure delay was reported, due to the amount of time to treat the dislodged stent; however, no adverse patient effects occurred due to the delay.No additional information was provided.

Brand Name
OMNILINK ELITE
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9242413
Report Number2024168-2019-12967
Device Sequence Number16187370
Product Code NIO
UDI-Device Identifier08717648178542
UDI-Public08717648178542
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number1012632-29
Device Lot Number9040441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight67